Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

zoloft side effects

I have been taking zoloft for 10 days now and I feel really anxious and nervous, I feel shortness of breath can anyone tell me if these are side effects and if they will go away.  I don't know if I should stop taking it I just lost my insurance so I can't go back to the dr that prescribed them for me can anyone help me.  Right now I'm also taking levaquin, and medrol and norvasc, enalapril.  Can I still take my ativan for the anxiety. Any anwers will be greatly appreciated thank you.
3 Responses
Avatar universal
When I started Zoloft, it actually increased my anxiety in the near term while my body adjusted to the med.  In my opinion, it can take about a month or so to really start feeling the full effects of an SSRI like this.  Quite often, a doctor will prescribe a benzo like ativan or xanax when you start an SSRI.  In time, as the Zoloft starts to work, you should be able to taper down on the benzo, but only do this with the instruction of your prescribing doctor.

While I am a big proponent of medication like this, remember it will not 'cure' you of anything long term.  The most important step you can take, in my opinion, is to go seek counseling to gain the long term understanding about your anxiety...knowledge is definitely power when dealing with this...keep us posted!
370181 tn?1428180348
I believe you can continue to take your Ativan as it is in a different class of drugs from your other meds. BUT.................I am NOT a doctor nor a pharmacist and I will tell you right now that you MUST check this out with someome with real knowledge of the interactions of medications. And that is NOT me!

Zoloft, an antidepressant, normally reaches steady state in about a week and in my humble opinion, you should not still be feeling "really anxious and nervous." One of the side effects of Zoloft is agitation and it may just be taking a bit longer for your body to adjust. Personally, I'd give it another week and see if these symptoms don't improve. If they don't, you really need to speak with your doctor. It's POSSIBLE you may have a hypersensitivity to this med or SSRIs in general.

Medrol, a corticosteroid, is prescribed for severe inflammation and carries, as two of IT'S side effects, depression and mood changes.

Levaquin, an antiinfective, (ABX) can cause anxiety in some people.

Norvasc, an antihypertensive, lists depression and anxiety as side effects.

Enalapril, another antihypertensive, lists anxiety among it's possible side effects.

We end this recipe with a dash of Ativan to banish the anxiety.......................

All of these side effects I've listed are ONLY possibilities and it does NOT mean that you are experiencing them. But as I stated at the beginning of this post, not being a pharmacist, I have no idea what mixing all these meds will do.
If you are unable to actually SEE your doctor due to the loss of insurance, as a patient you should be able to speak with either his nurse or PA on the phone about your concerns. Your next best choice is to speak with the pharmacist who dispenses your meds. He/she can answer all your questions......but they cannot tell you to change or stop a med without doctors orders. But they will be able to ease your mind about what normal side effects are, how long they should last and if you can continue to take your Ativan..............in other words, everything I've been unable to answer for you.

Good luck. Try to relax............your anxiety, while totally understandable, is only making the situation worse. Don't hesitate to seek out the answers you need.

Peace
Greenlydia  
737515 tn?1252556023
Zoloft had the same effect on me. I was on it for a year and still had increased anxiety.If you do not feel better after two weeks of use I would definitely see your doctor about a switch to a different medicine. If you are taking it primarily for anxiety not depression  try asking your doctor about sinequan. It is a antidepressant also used for sleep problems and allergies. So naturally it has a calming effect. Im still suffering the withdrawal symptoms from being on zoloft for so long and stopping without tapering down. Please do not just stop taking the zoloft without talking to your doctor about how to slowly come off of it, believe me it is twice as bad to just drop off it.


Give the zoloft another week. If you do not see an improvement please go to your doctor.

Also as a person with anxiety myself i can tell you that caffeine, sugar, alcohol, and exciting situations set me into a panic attack. Avoid high amounts of this and while you are adjusting to the medicine try to avoid situations that will make your anxiety worse.

I do not recommend taking ativan or xanax. I have ativan and yes it works but it takes about 2 hours to kick in and its a very addicting medication. Xanax I know is also addictive because it works quickly and seems to make you feel better instantly.

Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?